Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 18, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 11, 2008, 2:53 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 11, 2008, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2008, 2:53 AM PST (10:53 UTC)
- In effect from
- Nov 11, 2008, 12:00 PM PST
- Expired
- Nov 11, 2008, 9:54 AM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 111053 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 353 AM MST TUE NOV 11 2008 IDZ007-008-111800- /O.NEW.KMSO.WI.Y.0018.081111T2000Z-081112T0400Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 253 AM PST TUE NOV 11 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING FOR LOWER HELLS CANYON...SALMON RIVER AND CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING. A WARM FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL PRODUCE SOUTHERLY WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS IN NARROWING CANYONS COULD REACH UP TO 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 111754 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1054 AM MST TUE NOV 11 2008 IDZ007-008-111900- /O.CAN.KMSO.WI.Y.0018.081111T2000Z-081112T0400Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 954 AM PST TUE NOV 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS WILL INCREASE OVER THE CAMAS PRAIRIE AND LOWER HELLS CANYON AND SALMON RIVER REGION THIS AFTERNOON AND EVENING. HOWEVER...THEY ARE NOT EXPECTED TO REACH ADVISORY CRITERIA...GENERALLY STAYING IN THE 15 TO 30 MPH RANGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:43 AM PST, 10 minutes earlier.
Area forecast discussion, Nov 11, 2:43 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
343 AM MST TUE NOV 11 2008
...GUSTY WINDS ACROSS PORTIONS OF NORTH CENTRAL IDAHO THIS AFTERNOON...
...MOIST AND WINDY SYSTEM MOVING INTO THE NORTHERN ROCKIES BY MID WEEK...
.DISCUSSION...
THE NORTHERN ROCKIES WILL BE EFFECTED BY A MOIST PACIFIC MOISTURE
FEED...INTERACTING WITH A STRONG 300 MB JET AND A SERIES OF
DISTURBANCES TODAY AND THROUGH THE END OF THE WEEK. THERE WILL BE
TWO MAIN CONCERNS WITH THE COMING SYSTEM...ONE BEING THE
DURATION...AMOUNT AND TYPE OF PRECIPITATION...AND THE OTHER BEING
STRONG AND GUSTY WINDS.
PRECIPITATION POTENTIAL...
A WARM FRONT WILL APPROACH THE REGION THIS MORNING AND WILL PASS
THROUGH MOST OF THE AREA BY THIS AFTERNOON. PREFRONTAL RAIN
SHOWERS WILL INTENSIFY AS THE FRONT APPROACHES AND PASSES. STRONG
ISENTROPIC LIFT WILL HELP INCREASE MOISTURE AND INSTABILITY TO THE
REGION...WHILE AT THE SAME TIME RAISING SNOW LEVELS. AS FOR
TODAY...MOST OF THE PRECIPITATION WILL FALL AS RAIN EXCEPT FOR THE
HIGHER MOUNTAINS (ABOVE 6000-7000 FEET). PACIFIC MOISTURE WILL
CONTINUE TO USHER INTO THE NORTHERN ROCKIES THROUGH FRIDAY
MORNING. THE MAIN PRECIPITATION FOCUSING WILL BE ASSOCIATED WITH A
170 KT JET STREAK PUSHING INTO NORTHERN IDAHO AND NORTHWEST
MONTANA STARING ON WEDNESDAY AND CONTINUING THROUGH THURSDAY.
NORTH CENTRAL IDAHO AND NORTHWEST MONTANA LOOK TO BE THE HARDEST
HIT BY THIS SYSTEM WITH 2-3 INCHES OF RAIN AND 5-10 INCHES OF SNOW
POSSIBLE THROUGH FRIDAY MORNING. AT THIS TIME SNOW LEVELS WILL
REMAIN RELATIVELY HIGH DURING THE EVENT...SO DO NOT ANTICIPATE ANY
HIGHLIGHTS.
WIND POTENTIAL...
A TIGHTENING NORTH TO SOUTH PRESSURE GRADIENT WITH INCREASING MID
LEVEL WINDS WILL CAUSE GUSTY WINDS ESPECIALLY FOR THE SALMON RIVER
REGION INTO THE CAMAS PRAIRIE OF IDAHO THIS AFTERNOON AND EVENING.
THE WINDS APPEAR TO BE STRONG ENOUGH TO SUPPORT A WIND
ADVISORY...PLEASE VISIT WWW.WEATHER.GOV/MISSOULA FOR MORE DETAILS. THE
LOW LEVELS WILL BEGIN TO STABILIZE DURING THE EVENING HOURS ALLOWING
FOR THE WINDS TO DROP BELOW ADVISORY CRITERIA.
ALL THE MODELS ARE INDICATING THAT A STRONG MID LEVEL JET WILL
MOVE OVER THE NORTHERN ROCKIES BY WEDNESDAY AFTERNOON AND BE
SUSTAINED UNTIL THURSDAY. THIS MID LEVEL JET IS IN RESPONSE TO AN
EXTREMELY STRONG UPPER LEVEL JET (170 KT) SAGGING OVER THE REGION
BY WEDNESDAY NIGHT. WIND GUSTS TO 40 MPH IN THE HIGHER TERRAIN
WITH LOCALIZED GUSTS TO 60 MPH ON THE HIGHEST PEAKS ARE POSSIBLE
FOR WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL DECREASE BY
THE END OF THE WEEK AS THE UPPER LEVEL JET MOVES TO THE EAST IN
RESPONSE TO A BUILDING UPPER LEVEL RIDGE.
HIGH TEMPERATURES THROUGH OUT THE PERIOD APPEAR TO RANGE FROM 5 TO
10 DEGREES ABOVE SEASON NORMALS. AS FOR MINIMUM TEMPERATURES...THEY
SHOULD REMAIN 10 TO 15 DEGREES ABOVE NORMAL THROUGH WEDNESDAY
NIGHT. BY FRIDAY NIGHT LOW TEMPERATURES SHOULD COOL BACK TO SEASON
NORMALS.
&&
.AVIATION...A STRONG PACIFIC SYSTEM WILL MAKE ITS WAY INTO THE
NORTHERN ROCKIES TODAY. THIS SYSTEM WILL CAUSE WIDESPREAD
PRECIPITATION FOR THE NEXT COUPLE OF DAYS. MOUNTAINS AND PASSES
SHOULD BECOME OBSCURED BY THIS AFTERNOON DUE TO LOWERING CLOUD
DECKS. VISIBILITIES COULD BE REDUCED SIGNIFICANTLY BY HEAVIER
PRECIPITATION...WHICH SHOULD BE FAIRLY COMMON BY WEDNESDAY
MORNING. FOG COULD POTENTIALLY DEVELOP DURING THE OVER NIGHT HOURS
EVEN THOUGH IT IS PRECIPITATING. GUSTY WINDS ARE EXPECTED FOR
PORTIONS OF NORTH CENTRAL IDAHO FOR THIS AFTERNOON AND EVENING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY FROM NOON TODAY TO 8 PM PST THIS EVENING FOR LOWER
HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
&&
DISCUSSION...SMITH/KITSMILLER
AVIATION...SMITHHazardous weather outlook, Nov 11, 2:52 AM PST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 352 AM MST TUE NOV 11 2008 IDZ005-006-009-010-MTZ006-112300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 352 AM MST TUE NOV 11 2008 /252 AM PST TUE NOV 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER ANTICIPATED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS AFTERNOON THROUGH WEDNESDAY NIGHT...A VERY MOIST PACIFIC STORM SYSTEM WILL MOVE INTO NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. EXPECTED RAINFALL TOTALS ARE IN THE 2 TO 3 INCH RANGE OVER A 36 HOUR PERIOD. THIS AMOUNT OF RAIN COULD CAUSE MINOR MUD AND ROCK SLIDES ALONG ROADWAYS. GUSTY WINDS AND SNOW WILL BE CONFINED TO THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-002-004-043-112300- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 352 AM MST TUE NOV 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER ANTICIPATED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THIS AFTERNOON THROUGH WEDNESDAY NIGHT...A VERY MOIST PACIFIC STORM SYSTEM WILL MOVE INTO NORTHWEST MONTANA. PRECIPITATION TOTALS WILL BE IN THE 2 TO 3 INCH RANGE OVER A 36 HOUR PERIOD. SNOW LEVELS WILL REMAIN ABOVE 5000 FEET. THE WHITEFISH RANGE AND GLACIER NATIONAL PARK WILL LIKELY SEE THE HEAVIEST AMOUNTS...GENERALLY IN THE 5 TO 10 INCHES. GUSTY WINDS WILL BE CONFINED TO THE HIGHER PASSES AND MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:31 PM PST | Wind Advisory | MSO | Clearwater, Idaho | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.